Semistability of Frobenius direct images over curves
Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 1, p. 105-117

Let X be a smooth projective curve of genus g2 defined over an algebraically closed field k of characteristic p>0. Given a semistable vector bundle E over X, we show that its direct image F * E under the Frobenius map F of X is again semistable. We deduce a numerical characterization of the stable rank-p vector bundles F * L, where L is a line bundle over X.

Soit X une courbe projective lisse de genre 2 définie sur un corps k algébriquement clos de caractéristique p>0. Étant donné un fibré vectoriel semi-stable E sur X, nous montrons que l’image directe F * E par le morphisme de Frobenius F de X est aussi semi-stable. Nous déduisons une caractérisation numérique du fibré vectoriel stable F * L de rang p, où L est un fibré en droites sur X.

DOI : https://doi.org/10.24033/bsmf.2528
Classification:  14H40,  14D20,  14H40
Keywords: vector bundle, semistability, Frobenius
@article{BSMF_2007__135_1_105_0,
     author = {Mehta, Vikram B. and Pauly, Christian},
     title = {Semistability of Frobenius direct images over curves},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {135},
     number = {1},
     year = {2007},
     pages = {105-117},
     doi = {10.24033/bsmf.2528},
     zbl = {1201.14021},
     mrnumber = {2430201},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2007__135_1_105_0}
}
Mehta, Vikram B.; Pauly, Christian. Semistability of Frobenius direct images over curves. Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 1, pp. 105-117. doi : 10.24033/bsmf.2528. http://www.numdam.org/item/BSMF_2007__135_1_105_0/

[1] A. Beauville - « On the stability of the direct image of a generic vector bundle », preprint available at http://math.unice.fr/~beauvill/pubs/imdir.pdf.

[2] G. Faltings - « Projective connections and G-bundles », J. Algebraic Geom. 2 (1993), p. 507-568. | MR 1211997 | Zbl 0790.14019

[3] K. Joshi, S. Ramanan, E. Z. Xia & J. K. Yu - « On vector bundles destabilized by Frobenius pull-back », Compos. Math. 142 (2006), p. 616-630. | MR 2231194 | Zbl 1101.14049

[4] H. Lange & C. Pauly - « On Frobenius-destabilized rank-2 vector bundles over curves », Comm. Math. Helvetici 83 (2008), p. 179-209. | MR 2365412 | Zbl 1157.14017

[5] Y. Laszlo & C. Pauly - « The Frobenius map, rank 2 vector bundles and Kummer’s quartic surface in characteristic 2 and 3 », Adv. Math. 185 (2004), p. 246-269. | MR 2060469 | Zbl 1055.14038

[6] J. Le Potier - « Module des fibrés semi-stables et fonctions thêta », in Moduli of vector bundles (Sanda 1994, Kyoto 1994), Lect. Notes Pure Appl. Math., vol. 179, Dekker, New York, 1996, p. 83-101. | MR 1397983 | Zbl 0890.14017

[7] V. B. Mehta & S. Subramanian - « Nef line bundles which are not ample », Math. Z. 219 (1995), p. 235-244. | MR 1337219 | Zbl 0826.14009

[8] B. Osserman - « The generalized Verschiebung map for curves of genus 2 », Math. Ann. 336 (2006), p. 963-986. | MR 2255181 | Zbl 1111.14031

[9] M. Raynaud - « Sections des fibrés vectoriels sur une courbe », Bull. Soc. Math. France 110 (1982), p. 103-125. | Numdam | MR 662131 | Zbl 0505.14011

[10] N. I. Shepherd-Barron - « Semistability and reduction mod p », Topology 37 (1998), p. 659-664. | MR 1604907 | Zbl 0926.14021

[11] X. Sun - « Remarks on semistability of G-bundles in positive characteristic », Compos. Math. 119 (1999), p. 41-52. | MR 1711507 | Zbl 0951.14031